Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 13, 2001, 10:59 PM CDT for Morrison County, Stearns County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 13, 2001, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morrison County, MN, Stearns County, MN
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4556 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 20.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 140400 SVRMSP MNC097-145-140445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1059 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA MORRISON COUNTY IN CENTRAL MINNESOTA * UNTIL 1145 PM CDT * AT 1059 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR ALBANY MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LITTLE FALLS. ALBANY. HOLDINGFORD. BOWLUS. ELMDALE. LITTLE FALLS. LARGE HAIL AND D|AMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4543 9491 4543 9464 4597 9417 4600 9450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT WED JUN 13 2001 IMPRESSIVE INSTABILITY AND MOISTURE ALREADY IN PLACE ACROSS THE AREA. SURFACE ANALYSIS SHOWS PRESSURE FALLS AND A CONVERGENCE ZONE DEVELOPING...WHICH IS EXPECTED TO EXTEND FROM MARSHALL TO CAMBRIDGE DURING THIS LATE AFTERNOON AND EARLY EVENING. EXPECT CONVECTION TO FIRE ACROSS SOUTHWEST AND WEST CENTRAL MINNESOTA WITH STRONG LOW LEVEL EQUIVALENT POTENTIAL TEMPERATURE ADVECTION. THIS CONVECTION THEN FORECAST THEN SPREAD EAST IN FORECAST DIFLUENT THICKNESS PATTERN. ALL THE WHILE...STRONG SOUTHERLY FLOW INTO THE REGION SUPPORTS A POSSIBLE HEAVY RAIN SCENARIO. MAIN UPPER JET...ROUNDING THE CLOSED LOW TO OUR WEST...IS FORECAST TO NOSE INTO THE AREA THURSDAY AFTERNOON AND EVENING. THIS IS FORECAST TO BE ACCOMPANIED BY 700 MB DRY SLOT AND IS EXPECTED TO BE THE MECHANISM FOR YET ANOTHER ROUND OF POTENTIALLY SEVERE hWEATHER. .MSP...FLASH FLOOD WATCH TONIGHT ENTIRE COUNTY WARNING AREA. WH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 52 min |
| Jun 13, 7:48 PM CDT | Tornado Warning | MPX | Todd | 27 min |
| Jun 13, 7:49 PM CDT | Tornado Warning | MPX | Morrison | 31 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 42 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 44 min |
| Jun 13, 8:31 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 44 min |
| Jun 13, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 57 min |
| Jun 13, 8:38 PM CDT | Tornado Warning | MPX | Todd | 37 min |
| Jun 13, 9:09 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 36 min |
| Jun 13, 9:33 PM CDT | Flash Flood Warning | MPX | Todd | 3 hr |
| Jun 13, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 43 min |
| Jun 13, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 43 min |
| Jun 13, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 47 min |
| Jun 13, 10:22 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 28 min |
| Jun 13, 10:32 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 43 min |
| Jun 13, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Waseca | 37 min |
| Jun 13, 10:56 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott, Steele | 34 min |
| Jun 13, 11:05 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 40 min |
| Jun 13, 11:21 PM CDT | Flash Flood Warning | MPX | Douglas, Mille Lacs, Morrison, Stearns | 4 hr |
| Jun 13, 11:24 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 56 min |
| Jun 14, 12:28 AM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.